Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 22, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Aug 10, 2007, 12:57 PM CDT for Knox County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 12:57 PM CDT (17:57 UTC)
- Expired
- Aug 10, 2007, 1:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -572 J/kg
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 101756 TOROAX NEC107-101830- /O.NEW.KOAX.TO.W.0022.070810T1757Z-070810T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1257 PM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... KNOX COUNTY IN NORTHEAST NEBRASKA... * UNTIL 130 PM CDT * AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 9 MILES NORTH OF CREIGHTON...OR ABOUT 35 MILES SOUTHWEST OF YANKTON...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WAUSA THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4264 9794 4257 9805 4244 9793 4250 9750 $$ DEE
2 follow-up statements
000 WWUS53 KOAX 101802 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 102 PM CDT FRI AUG 10 2007 NEC107-101830- /O.CON.KOAX.TO.W.0022.000000T0000Z-070810T1830Z/ KNOX NE- 102 PM CDT FRI AUG 10 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR KNOX COUNTY... AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE TORNADO. THIS STORM WAS LOCATED NEAR CENTER...OR ABOUT 34 MILES SOUTHWEST OF YANKTON...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE...BAZILE MILLS AND CREIGHTON. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4264 9794 4257 9805 4244 9793 4250 9750 $$ DEE
000 WWUS53 KOAX 101808 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 108 PM CDT FRI AUG 10 2007 NEC107-101830- /O.CON.KOAX.TO.W.0022.000000T0000Z-070810T1830Z/ KNOX NE- 108 PM CDT FRI AUG 10 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR KNOX COUNTY... AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE TORNADO. THIS STORM WAS LOCATED NEAR CENTER...OR ABOUT 34 MILES SOUTHWEST OF YANKTON...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE...BAZILE MILLS AND CREIGHTON. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4264 9794 4257 9805 4244 9793 4250 9750 $$ DEE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Aug 10, 4:39 AM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Aug 10, 4:39 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
439 AM CDT FRI AUG 10 2007
.DISCUSSION...
EARLY MORNING CONVECTION HAS CONTINUED...ALBEIT IT HAS WEAKENED
CONSIDERABLY IN THE LAST HOUR AND WILL LIKELY BE GONE ALTOGETHER
BY 12Z EXCEPT NEAR THE SOUTH DAKOTA BORDER. WILL LIKELY SEE A DRY
REMAINDER OF THE DAY...ALTHOUGH SOME SPOTTY CONVECTION COULD GET
GOING AGAIN THIS AFTERNOON IN NORTHEAST NEBRASKA AND ANOTHER WEAK
IMPULSE APPEARS TO MOVING OUT OF THE CENTRAL ROCKIES. THE JET
DYNAMICS WONT BE AS FAVORABLE FOR THIS...THUS DOUBT ANY STORMS
WOULD BE BE ABLE TO MOVE VERY FAR SOUTHEAST AS THEY DID THIS
MORNING. THERE IS A FRONTAL BOUNDARY THAT IS PROGGED TO MOVE INTO
THE AREA ON SATURDAY. AM THINKING THE CAP WILL HOLD STRONG AND
KEEP ANY CONVECTION AT BAY...HOWEVER THE FRONT WILL STALL NEAR THE
KANSAS AND NEBRASKA BORDER...AND WILL PROVIDE THE NECESSARY
OVERRUNNING SUPPORT FOR SOME POSSIBLE CONVECTION SUNDAY AFTERNOON
AND NIGHT ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA AS THE
NEXT UPPER IMPULSE EJECTS FROM THE ROCKIES. THIS APPEARS TO HAVE
THE POTENTIAL TO DEVELOP JUST LIKE THE THUNDERSTORMS DID EARLY
THIS MORNING WITH UPPER LEVEL JET STREAK PLACING AREAS NORTH OF
THE FRONT IN THE RIGHT ENTRANCE REGION. JUST MENTIONED SLIGHT
CHANCE FOR NOW GIVEN RECENT MODEL TRENDS TO NOT DO SO WELL OVERALL
WITH CONVECTIVE TRENDS.
REGARDING THE HEAT...WE HAVE DECIDED TO ISSUE A HEAT ADVISORY FOR
OUR SOUTHERN CWFA THROUGH SUNDAY...BUT CONFINED THE AREAL PLACEMENT
TO THOSE AREAS THAT WONT COOL DOWN BELOW 75 AT NIGHTTIME. THIS
CRITERIA TRIPS THE HEAT ADVISORY SCHEME FOR AREAS SOUTH OF A LINE
FROM DAVID CITY TO COUNCIL BLUFFS EACH AFTERNOON THROUGH SUNDAY.
WHILE HEAT INDICES NORTH OF THIS AREA WILL LIKELY MEET THE DAYTIME
CRITERIA...THEY WILL NOT MEET THE NIGHTTIME CRITERIA...THUS WILL
CONTINUE TO HIT THOSE AREAS IN THE HWO.
FOR THE EXTENDED FORECAST...DID NOT HAVE A CHANCE TO LOOK AT MANY
MODEL DETAILS NOR MAKE ANY FORECAST CHANGES. FIRST GLANCE THOUGH
INDICATES ONE FRONT COMING THROUGH MONDAY NIGHT AND ANOTHER REINFORCING
SHOT WEDNESDAY THROUGH WEDNESDAY NIGHT. EITHER ONE OF THESE IN THEORY
COULD PRODUCE SOME CONVECTION...THUS WILL HAVE THE DAY SHIFT TAKE
A CLOSER LOOK. THERE ALSO APPEAR TO BE SOME DISCREPANCY ON WHETHER
THE HEAT WILL BREAK WITH LATEST GFS INDICATING SOME RELIEF IN
SIGHT WHILE THE ECMWF NOT SO MUCH AND HOLDS THE RIDGE STRONG.
&&
.AVIATION...
AS SCT TSTM THREAT CONTINUES TO DIMINISH THRU MORNING HOURS...EXPECTING
CIGS TO SCATTER OUT. WL LIKELY HAVE A SCT 3-5K FT DECK AS WE REACH
CONVECTIVE TEMPS THIS AFTERNOON. MAY BE SOME BRIEF PERIODS OF MVFR
VISIBILITIES THIS MORNING IF CLOUDS SCATTER OUT BEFORE SUNRISE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT SUNDAY FOR
NEZ050>053-065>068-078-088>093.
IA...HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT SUNDAY FOR
IAZ069-079-080-090-091.
&&
DEWALD/GRIFFISHazardous weather outlook, Aug 10, 11:47 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1147 AM CDT FRI AUG 10 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-102300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1147 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL PUSH ACROSS PORTIONS OF NORTHEAST NEBRASKA THIS AFTERNOON. THE ACTIVITY SHOULD GENERALLY BE NORTH OF A LINE FROM ABOUT NELIGH TO WAYNE. SOME STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUST. HOT AND HUMID WEATHER WILL CONTINUE TODAY WITH HIGH TEMPERATURES REACHING THE MID TO UPPER 90S AND HEAT INDEX VALUES RANGING FROM 100 TO 108 THIS AFTERNOON. THUS...A HEAT ADVISORY WILL BE IN EFFECT THROUGH SUNDAY FOR AREAS ALONG AND SOUTH OF A LINE FROM DAVID CITY NEBRASKA TO OAKLAND IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA THROUGH EARLY NEXT WEEK. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105 ON SEVERAL DAYS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...SUNDAY AFTERNOON AND NIGHT ACROSS PORTIONS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. DEE
In the hours before
Local storm report, Aug 10, 8:45 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
845 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL NELIGH 42.13N 98.03W
08/10/2007 E0.75 INCH ANTELOPE NE CO-OP OBSERVER
SOME SMALL BRANCHES DOWN AS WELL.
&&
CHERMOKLocal storm report, Aug 10, 12:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1247 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 9 WSW NIOBRARA 42.70N 98.19W
08/10/2007 E0.88 INCH KNOX NE LAW ENFORCEMENT
&&
JRBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 52 min |
| Aug 9, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 30 min |
| Aug 9, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 23 min |
| Aug 9, 9:44 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 31 min |
| Aug 9, 9:51 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 39 min |
| Aug 9, 10:00 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 30 min |
| Aug 9, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 52 min |
| Aug 9, 10:29 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 46 min |
| Aug 9, 10:37 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 23 min |
| Aug 9, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston | 42 min |
| Aug 9, 10:52 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 38 min |
| Aug 9, 11:22 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Saunders | 38 min |
| Aug 9, 11:31 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 44 min |
| Aug 10, 1:16 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 44 min |
| Aug 10, 1:53 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 37 min |
| Aug 10, 2:02 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 25 min |
| Aug 10, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 32 min |
| Aug 10, 4:16 AM CDT | Heat Advisory | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 63 hr |
| Aug 10, 12:22 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 38 min |
| Aug 10, 12:50 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 55 min |
| Aug 10, 1:17 PM CDT | Tornado Warning | OAX | Pierce | 58 min |
| Aug 10, 2:05 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 55 min |
| Aug 10, 2:59 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 46 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.